MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-NT-SST
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the wire guide of the micropuncture transitionless access set was found to be kinked prior to patient use.Upon preliminary visual inspection by the manufacturer, the wire guide was unraveled.No patient adverse effects have been reported in relation to this event.
 
Additional Manufacturer Narrative
Additional information was received from the customer.It was reported that although the device was kinked only a little bit at first, when the operator attempted to use it, the coil of the wire unraveled.The device was also reportedly being used in a peripheral artery occlusive disease case, and slight calcification of the blood vessels was noted in the patient prior to treatment.The kinking of the device reportedly made insertion difficult.The operator ultimately changed to a new device to complete the procedure, and the outcome was reported to be successful.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the mandril wire was exposed.The coil of the device was noted to be unraveled upon receipt; approximately 38 cm of wire was exiting the holder.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode; however, all affected units were either reworked or scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was traced to transport/storage of the device.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section h10.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7906995
Report Number1820334-2018-02648
Device Sequence Number16596004
Product Code DYB
UDI-Device Identifier00827002479425
UDI-Public(01)00827002479425(17)210501(10)8854937
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Catalogue NumberMPIS-401-NT-SST
Device Lot Number8854937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1